This makes no sense.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RebeccaDestiny
Regular Member


Date Joined Nov 2007
Total Posts : 47
   Posted 11/27/2007 7:55 AM (GMT -7)   
Like I've said before, my hair, eyebrows, and eyelashes fell out.. my eyebrows and eyelashes haven't at all grown back, but my hair grows back almost as soon as it's gone.. as if it's shaved, but it isn't. Not that I'm really complaining. I'm glad it's growing back as fast as it's gone, but I've never heard of that happening. I haven't been able to get back to the doctor, and of course the ER has no clue.. he thinks I shaved my head. Why would someone do that? Not that I would except any less accusations from the ER at this point.. They never help anyway.. but does anyone have any clue as to why it's doing that? My hair is also so brittle.. it breaks off, everywhere.. close to the scalp and otherwise.. I did cut my hair off short, and donated my hair to help prevent some of the breakage... but it just looks like someone came after me with a weedwhacker.
Diagnosis - SLE, FM, high blood pressure, A-fib, tachy cardia, renal stenosis.. Biliary C, seizures, hypoklemia, anemia, ovarian tumor, arthritis.
Medications - Depakote, ativan, lyrica, metrapolol, zantac.


RebeccaDestiny
Regular Member


Date Joined Nov 2007
Total Posts : 47
   Posted 11/27/2007 3:50 PM (GMT -7)   
I was told earlier today, that possibly my hair broke off at the roots, but it's generally in large patches. I just don't know what's going on.. and I'm starting to feel as if I'm insane, as I'm sure a lot of people do when they have problems that don't make sense... which happens a lot. Anyway, I would certainly appreciate input.
Thanks. :)
Diagnosis - SLE, FM, high blood pressure, A-fib, tachy cardia, renal stenosis.. Biliary C, seizures, hypoklemia, anemia, ovarian tumor, arthritis.
Medications - Depakote, ativan, lyrica, metrapolol, zantac.


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4392
   Posted 11/27/2007 4:10 PM (GMT -7)   

Sounds like one of several possibilities, or a combination:

1) Medication side-effect.  Hair loss can be a side-effect of many medications, including immunosuppressants such as Imuran, Azathioprine, Methotrexate, etc., and also Prednisone.

2) Nutritional deficiency.  B-Complex, Silica, Protein (amino acids), Vitamin E, and other nutrients are required for healthy hair, skin & nails.  If you are deficient in one or more of these nutrients, the body won't have the raw materials needed to grow strong and healthy skin/hair/nails.  Additionally, Vitamin B12 deficiency can cause complete loss of hair (including eyebrows).  If I were you, I'd get tested for B12 deficiency.  Also, Biotin can help offset hairloss caused by a variety of factors, including medication side-effects.

3) Stress.  This goes along with point 2 above, since nutritional deficiencies both cause stress on the body, and also can be caused by stress.  A daily multivitamin/multimineral supplement may be helpful.

4) Autoimmune hair loss - Alopecia Areata & others.  Inflammatory activity that affects hair follicles may lead to hair loss and/or poorly formed (unhealthy) hair.

Have you tried hot oil treatments on your hair?  I have very dry/brittle hair and was told that hot oil treatments periodically would be very helpful.  I've had a couple and they do help some for a while.  Also, if you dye or perm your hair, or use a lot of styling products, that may be partly to blame because these chemicals can damage the hair and/or follicles and may be contributory to the problem.

I hope this helps - take care,

 


-Razzle
Gluten & Sulfite Sensitivity, Multiple Food & Inhalant & Medication Allergies, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD (Lupus?), Osteoporosis, Anemia, Very Low Lymphocyte Counts (T-Cells & B-Cells), malabsorption/malnutrition, etc.
Meds:  Pulmicort, Injectable Vitamin B12, Herbs, Nutritional Supplements, Essential Oils, Homeopathy.


RebeccaDestiny
Regular Member


Date Joined Nov 2007
Total Posts : 47
   Posted 11/27/2007 7:11 PM (GMT -7)   
Yeah, between the stress and the medication, etc I'm sure it's something. I was just wondering how it would somewhat fall out.. but grow right back in. When my eyebrows and eyelashes fell out they didn't grow back. I've been losing hair for years, but never to this extent.. it's in VERY large, very noticeable clumps.. like I said as if someone shaved my head because it grows right back. I just don't understand it.. hopefully I'll be able to get to the rheumatologist.. and I'll try the hot oil treatments, I didn't even think about that. Thanks for the suggestions I appreciate it.
Diagnosis - SLE, FM, high blood pressure, A-fib, tachy cardia, renal stenosis.. Biliary C, seizures, hypoklemia, anemia, ovarian tumor, arthritis.
Medications - Depakote, ativan, lyrica, metrapolol, zantac.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:52 AM (GMT -7)
There are a total of 2,732,069 posts in 300,986 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
243 Guest(s), 9 Registered Member(s) are currently online.  Details
imagardener2, Michael_T, ASAdvocate, ks1905, Traveler, JamesE, Mister Mike, multifacetedme, joee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer